Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 137, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2019, 8:01 PM CDT for 4 counties in Illinois. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 30, 2019, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:09 PM CDT | TSTM WND GST 50 | Germantown Hills, IL | |
| Jun 30, 8:12 PM CDT | TSTM WND GST 50 | E Metamora, IL | |
| Jun 30, 8:15 PM CDT | TSTM WND DMG | Metamora, IL | POWER LINE SNAPPED IN TOWN. 24 INCH DIAMETER TREE REPORTED ON NILES/PARTRIDGE STREETS. POWER POLE DOWN 1200N PRAIRIE/DEE MAC ROADS. |
| Jun 30, 8:20 PM CDT | TSTM WND DMG | Roanoke, IL | HOUSE DAMAGED BY PERGOLA AROUND HIGH/8TH STREET. |
| Jun 30, 8:25 PM CDT | TSTM WND DMG | 4 Wsw Washington, IL | POWER LINE REPORTED DOWN. POWER IS OUT IN AREA. TIME ESTIMATED BY RADAR. |
| Jun 30, 8:30 PM CDT | TSTM WND DMG | 1 E Morton, IL | SMALL 2-3INCH DIAMETER BRANCHES REPORTED DOWN, WITH ESTIMATED 50-55MPH WINDS. |
| Jun 30, 8:30 PM CDT | TSTM WND GST 60 | Morton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
378
WUUS53 KILX 010101
SVRILX
ILC123-143-179-203-010145-
/O.NEW.KILX.SV.W.0137.190701T0101Z-190701T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
801 PM CDT Sun Jun 30 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Marshall County in central Illinois...
Woodford County in central Illinois...
Central Tazewell County in central Illinois...
Peoria County in central Illinois...
* Until 845 PM CDT.
* At 800 PM CDT, severe thunderstorms were located along a line
extending from near Varna to near Brimfield, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Peoria, Pekin, Eureka, Lacon, East Peoria, Morton, Washington,
Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora,
Germantown Hills, Marquette Heights, El Paso, Henry, Tremont,
Elmwood, Minonk and Roanoke.
This includes the following highways...
Interstate 155 between mile markers 21 and 31.
Interstate 39 between mile markers 12 and 40.
Interstate 474 between mile markers 0 and 14.
Interstate 74 between mile markers 68 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4113 8933 4111 8936 4110 8905 4093 8905
4092 8893 4075 8893 4075 8899 4070 8899
4059 8918 4060 8927 4055 8927 4039 8960
4073 8999 4086 8999 4097 8971 4097 8964
4101 8964
TIME...MOT...LOC 0100Z 307DEG 32KT 4109 8926 4082 8994
HAIL...<.75IN
WIND...60MPH
$$
371 follow-up statement
024
WWUS53 KILX 010123
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
823 PM CDT Sun Jun 30 2019
ILC123-143-179-203-010145-
/O.CON.KILX.SV.W.0137.000000T0000Z-190701T0145Z/
Marshall-Woodford-Tazewell-Peoria-
823 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN MARSHALL...WOODFORD...CENTRAL TAZEWELL AND CENTRAL
PEORIA COUNTIES...
At 823 PM CDT, severe thunderstorms were located along a line
extending from near Toluca to near Trivoli, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Marquette Heights, El Paso, Tremont, Minonk, Roanoke, Bellevue,
Mackinaw and Rome.
This includes the following highways...
Interstate 155 between mile markers 21 and 31.
Interstate 39 between mile markers 12 and 40.
Interstate 474 between mile markers 0 and 14.
Interstate 74 between mile markers 79 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8899 4070 8899 4059 8918 4060 8927
4055 8927 4039 8960 4073 8999
TIME...MOT...LOC 0123Z 308DEG 31KT 4097 8905 4065 8987
HAIL...<.75IN
WIND...60MPH
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:57 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 30, 6:57 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 657 PM CDT Sun Jun 30 2019 .SHORT TERM...(This evening through Monday) ISSUED AT 415 PM CDT Sun Jun 30 2019 An MCS over the northeast half of IL into western IN has a line of strong to severe thunderstorms along and ne of a Kewanee to Peoria to Bloomington to Robinson line, and tracking SSE with its outflow boundary pushing sw of I-74 with northerly wind gusts of 40-60 mph. A new severe thunderstorm watch is in effect until 9 pm cdt for the rest of east central and southeast CWA. Convection will likely affect areas along and east of highway 51 through sunset along with the risk of severe storms with damaging winds, locally heavy rains and possible hail. WPC has slight chance of excessive rainfall into this evening over ne CWA especially over east central counties of Champaign, Vermilion, Douglas and Edgar. Precipitable water values range from 1.3 inches over far west central IL to 1.7-1.9 inches in east central and ne IL. Yet another area of convection with a 2nd developing MCS was over the upper MS river valley into central/western WI, se MN and ne Iowa and tracking se. This could bring more chances of convection to areas mainly ne of I-74 later tonight into early Mon morning. Muggy lows overnight in the lower 70s. The best convection chances generally shift ne of CWA by late Monday morning and Mon afternoon though can not rule out an isolated thunderstorms from mid afternoon Mon into early Mon evening near the IN border where CAP/CIN is weaker. Another hot and humid day Mon with highs in the lower 90s. Heat indices to once again peak from 97 to 105F similar to today with dewpoints in the low to mid 70s. May eventually need a heat advisory due to duration of heat indices peaking from 100-105F. .LONG TERM...(Monday night through Sunday) ISSUED AT 415 PM CDT Sun Jun 30 2019 Generally have dry conditions Monday night though isolated thunderstorms possible until dusk near the IN border. SPC day2 outlook keeps marginal risk over ne IL, ne of a LaSalle-Peru to Dwight to Watseka line Mon afternoon and Mon evening. Think GFS may be overdoing the qpf over portions of CWA Mon and Mon night. The upper level ridge is weakening some on Tuesday allowing isolated thunderstorms to develop over CWA especially Tue afternoon into Tue evening in unstable tropical airmass. Highs Tue of 89-93F with afternoon heat indices in the upper 90s to around 100F with pockets of heat indices reaching 100-105 from Lincoln south. The 12Z model continue to show a flattening upper level ridge over the Midwest during mid and late week and into the weekend, allowing more disturbances to bring periodic chances of showers and thunderstorms to the area as the unstable tropical airmass lingers much of this week. Very warm and humid weather continues with highs in the upper 80s to around 90F Wed thru Fri and a bit cooler for the weekend with highs in the mid to upper 80s Sat and low to mid 80s Sunday. Heat indices peak in the mid to upper 90s from Wed thru Fri, and in southeast IL on Saturday and trending downward a bit during the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 655 PM CDT Sun Jun 30 2019 One MCS with its back edge of convection was still affect DEC and CMI early this morning and should diminish in next hour. A 2nd MCS with a line of strong to severe thunderstorms was moving se at 45 mph into nw IL near the Quad Cities. CAMs generally show this convection moving SSE into the IL river valley from 02-05Z and weakening/breaking up as it moves into a worked over environment with much lower CAPEs/instability over central IL after passage of 1st MCS now in southeast IL and sw IN. This convection and may affect PIA and possible BMI too for a few hours later this evening. Otherwise patchy fog may form over eastern IL from 08-14Z with possible MVFR vsbys especially at CMI and DEC which received rainfall today. East to SE winds of 8-15 kts and gusts of 18-24 kts se of the IL river early this evening, expected to diminish under 10 kts in next few hours. SW to WSW winds 5-10 kts expected on Monday, while any additional convection should stay northeast of central IL airports where better forcing and weaker CAP will be. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jun 30, 4:12 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 412 PM CDT Sun Jun 30 2019 ILZ028>031-037-038-043>046-011100- Champaign-De Witt-Marshall-McLean-Peoria-Piatt-Stark-Tazewell- Vermilion-Woodford- 412 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and early evening, as an area of storms moves in from the north. Damaging winds and locally heavy rains are the primary concern. The heat index is expected to reach around 100 degrees today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Heat and humidity will continue much of the week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Monday. While isolated thunderstorms are possible Tuesday, the better chances of storms will be from Wednesday through Saturday. Minor flooding along the Illinois River near Peoria should subside late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening until 6 pm. ILZ027-036-040>042-047>052-011100- Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Sangamon- Schuyler-Scott- 412 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and early evening, as an area of storms moves in from the north. Damaging winds and locally heavy rains are the primary concern. The heat index is expected to reach around 100 degrees today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Heat and humidity will continue much of the week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Monday. While isolated thunderstorms are possible Tuesday, the better chances of storms will be from Wednesday through Saturday. Minor flooding along the Illinois River near Peoria should subside late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening until 7 pm. ILZ053>057-061>063-011100- Clark-Coles-Cumberland-Douglas-Edgar-Macon-Moultrie-Shelby- 412 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and early evening, as an area of storms moves in from the north. Damaging winds and locally heavy rains are the primary concern. The heat index is expected to reach around 100 degrees today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Heat and humidity will continue much of the week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Monday. While isolated thunderstorms are possible Tuesday, the better chances of storms will be from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required until 8 pm. ILZ066>068-071>073-011100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 412 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms late this afternoon into the evening, as an area of storms moves in from the north. Damaging winds and locally heavy rains are the primary concern. The heat index is expected to reach around 100 degrees today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Heat and humidity will continue much of the week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Monday. While isolated thunderstorms are possible Tuesday, the better chances of storms will be from Wednesday through Saturday. Minor flooding will continue along the Little Wabash River at Clay City through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into the evening. The most likely time frame is from 5 pm to 9 pm. HJS
In the hours before
Special weather statement, Jun 30, 7:19 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
719 PM CDT Sun Jun 30 2019
ILZ027>031-036-010115-
Marshall-Peoria-Knox-Woodford-Stark-Fulton-
719 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHWESTERN
WOODFORD...NORTHERN FULTON...STARK...KNOX AND PEORIA COUNTIES UNTIL
815 PM CDT...
At 716 PM CDT, Doppler radar was tracking an outflow wind gust along
a line extending from 6 miles southeast of Walnut to Rozetta.
Movement was southeast at 50 mph. These wind gusts are from
thunderstorms to the northwest.
Wind gusts of 50 to 55 mph will be possible. Additional strong to
severe thunderstorm development will also be possible in this area,
and could result in higher wind gusts and large hail.
Locations impacted include...
Peoria, Galesburg, Canton, Lacon, Chillicothe, Germantown Hills,
Abingdon, Knoxville, Henry, Farmington, Elmwood, Princeville, Rome,
Wyoming, Toluca, Dunlap, Toulon, Hanna City, Washburn and Wenona.
This includes the following highways...
Interstate 39 between mile markers 30 and 40.
Interstate 474 between mile markers 0 and 2.
Interstate 74 between mile markers 35 and 90.
LAT...LON 4115 8964 4115 8933 4111 8936 4110 8905
4094 8905 4041 9045 4115 9044 4115 8987
4123 8986 4124 8964
TIME...MOT...LOC 0016Z 325DEG 42KT 4148 8953 4096 9086
37Local storm report, Jun 30, 7:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
727 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD WEST UNION 39.22N 87.67W
06/30/2019 CLARK IL 911 CALL CENTER
ROUTE 1 NORTH OF WEST UNION HAD WATER OVER ROADWAY. TIME
ESTIMATED BY CALL CENTER.
&&
SBAKERLocal storm report, Jun 30, 7:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
06/30/2019 M1.66 INCH VERMILION IL CO-OP OBSERVER
SINCE 12PM.
&&
SBAKERLocal storm report, Jun 30, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG XENIA 38.64N 88.64W
06/30/2019 CLAY IL EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE.
&&
SBAKERLocal storm report, Jun 30, 7:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 5 NNW FITHIAN 40.19N 87.90W
06/30/2019 VERMILION IL 911 CALL CENTER
ROUTE 49 HAS WATER NEAR ROADWAY, PASSABLE.
&&
SBAKERLocal storm report, Jun 30, 7:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG HENRY 41.11N 89.36W
06/30/2019 MARSHALL IL TRAINED SPOTTER
TREE LIMBS BLOWN DOWN. ESTIMATED 60+ MPH. FROM SPOTTER.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:19 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 56 min |
| Jun 30, 7:35 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Woodford | 40 min |
| Jun 30, 8:19 PM CDT | Special Weather Statement | ILX | Fulton, Mason | 41 min |
| Jun 30, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 43 min |
| Jun 30, 9:17 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 14 hr |
| Jun 30, 10:04 PM CDT | Special Weather Statement | ILX | Christian | 26 min |
| Jun 30, 10:12 PM CDT | Special Weather Statement | ILX | Christian, Coles, Cumberland, Douglas, Macon, Morgan and 3 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.